Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A Hilbert bundle characterization of Hilbert C*-modules


Authors: George A. Elliott and Katsunori Kawamura
Journal: Trans. Amer. Math. Soc. 360 (2008), 4841-4862
MSC (2000): Primary 46L05
DOI: https://doi.org/10.1090/S0002-9947-08-04600-X
Published electronically: April 24, 2008
MathSciNet review: 2403706
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The category of Hilbert C*-modules over a given C*-algebra is shown to be equivalent to a certain simply described category of Hilbert bundles (i.e., continuous fields of Hilbert spaces) over the space of pure states of the C*-algebra with the zero functional adjoined.


References [Enhancements On Off] (What's this?)

  • 1. S. Dineen, Complex Analysis on Infinite Dimensional Spaces, Springer-Verlag, London, 1999. MR 1705327 (2001a:46043)
  • 2. V. Brînzănescu, Holomorphic Vector Bundles over Compact Complex Surfaces, Springer-Verlag, Berlin, 1996. MR 1439504 (98g:32053)
  • 3. L. G. Brown, Complements to various Stone-Weierstrass theorems for C*-algebras and a theorem of Shultz, Comm. Math. Phys. 143 (1992), 405-413. MR 1145802 (93c:46113)
  • 4. J. Dixmier, Les C*-algèbres et leurs représentations, Gauthier-Villars, Paris, 1964. MR 0171173 (30:1404)
  • 5. J. M. G. Fell, The structure of algebras of operator fields, Acta Math. 106 (1961), 233-280. MR 0164248 (29:1547)
  • 6. R. Godement, Théorie générale des sommes continues d'espaces de Banach, C. R. Acad. Sci. Paris 229 (1949), 1321-1323. MR 0029102 (10:548b)
  • 7. R. Godement, Sur la théorie des représentations unitaires, Ann. of Math. 53 (1951), 68-124. MR 0038571 (12:421d)
  • 8. K. K. Jensen and K. K. Thomsen, Elements of KK-Theory, Mathematics: Theory & Applications, Birkhäuser, Basel, 1991. MR 1124848 (94b:19008)
  • 9. I. Kaplansky, Modules over operator algebras, Amer. J. Math. 75 (1953), 839-858. MR 0058137 (15:327f)
  • 10. G. G. Kasparov, Hilbert C*-modules: theorems of Stinespring and Voiculescu, J. Operator Theory 4 (1980), 133-150. MR 587371 (82b:46074)
  • 11. K. Kawamura, Serre-Swan theorem for non-commutative C*-algebras, J. Geom. Phys. 48 (2003), 275-296. MR 2007596 (2004h:46086)
  • 12. E. C. Lance, Hilbert C*-modules. A toolkit for operator algebraists, London Mathematical Society Lecture Note Series 210, Cambridge University Press, Cambridge, 1995. MR 1325694 (96k:46100)
  • 13. V. M. Manuilov and E. V. Troitsky, Hilbert C*-modules. Translations of Mathematical Monographs, 226. American Mathematical Society, Providence, R. I., 2005. MR 2125398 (2005m:46099)
  • 14. W. L. Paschke, Inner product modules over B*-algebras, Trans. Amer. Math. Soc. 182 (1973), 443-468. MR 0355613 (50:8087)
  • 15. G. K. Pedersen, Applications of weak* semicontinuity in C*-algebra theory, Duke Math. J. 39 (1972), 431-450. MR 0315463 (47:4012)
  • 16. M. A. Rieffel, Induced representations of C*-algebras, Advances in Math. 13 (1974), 176-257. MR 0353003 (50:5489)
  • 17. F. W. Shultz, Pure states as a dual object for C*-algebras, Comm. Math. Phys. 82 (1982), 497-509. MR 641911 (83b:46080)
  • 18. J. Tomiyama and M. Takesaki, Applications of fibre bundles to the certain class of C*-algebras, Tôhoku Math. J. (2) 13 (1961), 498-522. MR 0139025 (25:2465)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46L05

Retrieve articles in all journals with MSC (2000): 46L05


Additional Information

George A. Elliott
Affiliation: Department of Mathematics, University of Toronto, Toronto, Canada M5S 2E4
Email: elliott@math.toronto.edu

Katsunori Kawamura
Affiliation: Department of Mathematics, Ritsumeikan University, Kusatsu, Shiga 525-8577, Japan
Email: kawamura@kurims.kyoto-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-08-04600-X
Received by editor(s): August 28, 2006
Published electronically: April 24, 2008
Additional Notes: The work of the first author was supported by a grant from the Natural Sciences and Engineering Research Council of Canada.
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society